MAUDE Adverse Event Report: COVIDIEN FORTREX 0.035 OTW PTA BALLOON CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN FORTREX 0.035 OTW PTA BALLOON CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number A35HPV08040080
Medical Device Problem Codes Burst Container or Vessel (1074); Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician used a fortrex hp balloon with a 7fr non-medtronic sheath and 0.035 non-medtronic guidewire during treatment of a 30mm fibrous fistula in mid location within the artery.Slight vessel calcification and tortuosity are reported.Artery diameter reported as 8mm.Lesion exhibited 90% stenosis.There was no calcium or jagged plaque present in the area of angioplasty.A medtronic everest inflation device was used for balloon inflation.There was no damage noted to the product packaging prior to use.No issues were noted when removing the device from the hoop/tray.Ifu was followed and the device was prepped without issue.The device was not passed through a previously deployed stent.No resistance was encountered during advancement.A balloon burst is reported during balloon inflation at a pressure of 25atm.2 prior inflations had been applied to the balloon.The physician was aware that the balloon was inflated past rbp.When attempting to remove the balloon following the burst, difficulty was encountered when trying to remove from the sheath.The physician was aware that the balloon only required a 6fr sheath, but 7fr was used.The physician pulled on the device and the catheter was removed from the sheath, but a piece remained on the wire.The 7fr sheath was removed with the wire and catheter fragment remaining in the patient.A balloon marker was retrieved from the sheath.A cutdown was then performed to remove the broken piece of the catheter from the patient¿s arm.No further injury reported.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Device evaluation the fortrex balloon catheter was received with only the proximal portion of the balloon chamber and a detached section of the inner shaft.No functional testing could be carried out due to the condition of the returned device.Image review image 1 shows the proximal portion of the balloon.Image 2 shows the detached section of the inner shaft.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
FORTREX 0.035 OTW PTA BALLOON CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key11206904
Report Number2183870-2021-00032
Device Sequence Number14296027
Product Code LIT
UDI-Device Identifier00763000106195
UDI-Public00763000106195
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K142654
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/16/2023
Device Model NumberA35HPV08040080
Device Catalogue NumberA35HPV08040080
Device Lot NumberB118901
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2021
Initial Date Received by Manufacturer 01/14/2021
Supplement Date Received by Manufacturer01/25/2021
03/25/2021
Initial Report FDA Received Date01/21/2021
Supplement Report FDA Received Date01/27/2021
03/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR